MAUDE Adverse Event Report: ABBOTT LABORATORIES ARCHITECT I2000SR; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ARCHITECT I2000SR; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 03M74-84
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer observed an instrument error message 5301 vacuum system failure generated on the architect i2000sr processing module.The customer reported after receiving the error message of 5301, the architect i2000sr processing module generated many unspecified errors in a row.The customer reported while the instrument was not in use, the release of labs was affected causing one patient¿s liver transplant surgery to be delayed 2 hours.There was no harm to the patient as a result of the delayed liver transplant.No further impact to patient management was reported at this time.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The customer observed an instrument error message 5301 vacuum system failure generated on the architect i2000sr processing module.The customer reported after receiving the error message of 5301, the architect i2000sr processing module generated many unspecified errors in a row.The customer reported while the instrument was not in use, the release of labs was affected causing one patient¿s liver transplant surgery to be delayed 2 hours.There was no harm to the patient as a result of the delayed liver transplant.No further impact to patient management was reported at this time.Update: additional information provided by the customer on 19feb2024.The transplant patient sid is (b)(6).The following tests were ordered: serology panel, hepatitis c, b, chagas, surface antigen, syphilis, hiv the patient sample was drawn at 8am on (b)(6) 2024 and the following results were provided at 4pm on (b)(6) 2024: hiv: 0.34 s/co anti-hcv: 0.0518 s7co chagas: 0.0602 s/co syphilis tp: 0.0674 s/co no further impact to patient management was reported.
 
Additional Manufacturer Narrative
The complaint investigation included a review of data and information within the complaint, review of labeling, review of instrument service history, cross functional team (cft) review, ticket trending review, review of tracking and trending, and review of instrument logs.Review of all the information provided by the customer was reviewed.The field service representative resolved the vacuum errors by replacing the damaged vacuum filter.An instrument service history review identified no additional tickets documenting vacuum errors prior to the event and there were no further tickets documented regarding a delay in processing samples after the vacuum filter was replaced.Additionally, there were no additional complaints identified related to delays in processing samples as a result of vacuum errors.A review of tracking and trending did not identify any trends for the complaint issue.A 12 month review for similar complaints identified no additional complaints related to delays in processing samples as a result of vacuum errors.Labeling was reviewed and found to be adequate.A review of tracking and trending data in the product monitoring review for alinity/architect found no trends with regards to the current issue.The instrument logs were reviewed for this investigation.The logs were not available for (b)(6); however, the customer has 2 additional immunoassay instruments at the customer site, serial numbers (b)(6) and (b)(6).There was no evidence that hiv, anti-hcv, syphilis, or chagas was tested on this ai21115 but the logs indicated (b)(6) was available between 1/25/2024 8:00am and 1/25/2024 4:00pm.Seven patient samples and three controls samples were successfully tested between this time interval.There is evidence that (b)(6) had processed hiv, anti-hcv, syphilis, and chagas samples, indicating (b)(6) should have been capable to perform testing for sid (b)(6).The cross functional team (cft) reviewed the complaint information and determined the adverse event was related to use error as the customer had an alternate architect analyzer, (b)(6), that was available to run the requested assays and was not a result of a malfunction of the vacuum filter or the architect i2000sr processing module.Based on the investigation, the device met performance specifications and performed as intended at the customer site, therefore there is no systemic issue or deficiency with the architect i2000sr processing module for serial number (b)(6).All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed an instrument error message 5301 vacuum system failure generated on the architect i2000sr processing module.The customer reported after receiving the error message of 5301, the architect i2000sr processing module generated many unspecified errors in a row.The customer reported while the instrument was not in use, the release of labs was affected causing one patient¿s liver transplant surgery to be delayed 2 hours.There was no harm to the patient as a result of the delayed liver transplant.No further impact to patient management was reported at this time.Update: additional information provided by the customer on 19feb2024.The transplant patient sid is (b)(6).The following tests were ordered: serology panel, hepatitis c, b, chagas, surface antigen, syphilis, hiv.The patient sample was drawn at 8am on (b)(6) 2024 and the following results were provided at 4pm on (b)(6) 2024: hiv: 0.34 s/co.Anti-hcv: 0.0518 s7co.Chagas: 0.0602 s/co.Syphilis tp: 0.0674 s/co.No further impact to patient management was reported.

Brand Name
ARCHITECT I2000SR
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key18649151
Report Number3016438761-2024-00070
Device Sequence Number7187170
Product Code JJE
UDI-Device Identifier00380740107222
UDI-Public(01)00380740107222(21)ISR03976
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number03M74-84
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer02/19/2024
03/24/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date03/11/2024
03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown